Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 55, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Mar 5, 2021, 3:58 AM EST. It took effect at Mar 6, 2021, 1:52 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2021, 3:58 AM EST (08:58 UTC)
- In effect from
- Mar 6, 2021, 1:52 AM EST
- Expired
- Mar 6, 2021, 6:00 PM EST
- In force
- 16 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
851 WHUS71 KLWX 050858 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 358 AM EST Fri Mar 5 2021 ANZ530-535-536-538-542-051700- /O.EXT.KLWX.SC.Y.0054.000000T0000Z-210306T0500Z/ /O.NEW.KLWX.SC.Y.0055.210306T1300Z-210306T2300Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 358 AM EST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EST SATURDAY... * WHAT...For the first Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt. For the second Small Craft Advisory, northwest winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of Pooles Island MD, Patapsco River including Baltimore Harbor, and Patuxent River to Broomes Island MD. * WHEN...For the Small Craft Advisory, until midnight EST tonight. For the Small Craft Advisory, from 8 AM to 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531>534-537-539>541-543-051700- /O.EXT.KLWX.SC.Y.0054.000000T0000Z-210306T2300Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 358 AM EST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...Until 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
358 WHUS71 KLWX 051524 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1024 AM EST Fri Mar 5 2021 ANZ530-535-536-538-542-052330- /O.CON.KLWX.SC.Y.0054.000000T0000Z-210306T0500Z/ /O.CON.KLWX.SC.Y.0055.210306T1300Z-210306T2300Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 1024 AM EST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EST SATURDAY... * WHAT...For the first Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt. For the second Small Craft Advisory, northwest winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of Pooles Island MD, Patapsco River including Baltimore Harbor, and Patuxent River to Broomes Island MD. * WHEN...For the Small Craft Advisory, until midnight EST tonight. For the Small Craft Advisory, from 8 AM to 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531>534-537-539>541-543-052330- /O.CON.KLWX.SC.Y.0054.000000T0000Z-210306T2300Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1024 AM EST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...Until 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
436 WHUS71 KLWX 052016 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 316 PM EST Fri Mar 5 2021 ANZ530-535-536-538-542-060500- /O.CON.KLWX.SC.Y.0054.000000T0000Z-210306T0500Z/ /O.CON.KLWX.SC.Y.0055.210306T1300Z-210306T2300Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 316 PM EST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EST SATURDAY... * WHAT...For the first Small Craft Advisory, northwest winds 5 to 15 kt with gusts up to 25 kt. For the second Small Craft Advisory, northwest winds 5 to 10 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patapsco River including Baltimore Harbor, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...For the Small Craft Advisory, until midnight EST tonight. For the Small Craft Advisory, from 8 AM to 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531>534-537-539>541-543-060500- /O.CON.KLWX.SC.Y.0054.000000T0000Z-210306T2300Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 316 PM EST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...Until 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
814 WHUS71 KLWX 060204 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 904 PM EST Fri Mar 5 2021 ANZ530-535-536-538-542-061015- /O.CAN.KLWX.SC.Y.0054.000000T0000Z-210306T0500Z/ /O.CON.KLWX.SC.Y.0055.210306T1300Z-210306T2300Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 904 PM EST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 5 to 10 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patapsco River including Baltimore Harbor, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...From 8 AM to 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531>534-537-539>541-543-061015- /O.CON.KLWX.SC.Y.0054.000000T0000Z-210306T2300Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 904 PM EST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...Until 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
368 WHUS71 KLWX 060535 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1235 AM EST Sat Mar 6 2021 ANZ531>534-537-539>541-543-061345- /O.CON.KLWX.SC.Y.0054.000000T0000Z-210306T2300Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1235 AM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-538-542-061345- /O.CON.KLWX.SC.Y.0055.210306T1300Z-210306T2300Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 1235 AM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...Northwest winds 10 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patapsco River including Baltimore Harbor, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...From 8 AM this morning to 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
881 WHUS71 KLWX 060652 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 152 AM EST Sat Mar 6 2021 ANZ536-542-061500- /O.EXT.KLWX.SC.Y.0055.210306T0652Z-210306T2300Z/ Tidal Potomac from Indian Head to Cobb Island MD- Patuxent River to Broomes Island MD- 152 AM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 10 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patapsco River including Baltimore Harbor, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531>534-537-539>541-543-061500- /O.CON.KLWX.SC.Y.0054.000000T0000Z-210306T2300Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 152 AM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-538-061500- /O.CON.KLWX.SC.Y.0055.210306T1300Z-210306T2300Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Patapsco River including Baltimore Harbor- 152 AM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...Northwest winds 10 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patapsco River including Baltimore Harbor, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...From 8 AM this morning to 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
165 WHUS71 KLWX 061448 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 948 AM EST Sat Mar 6 2021 ANZ531>534-537-539>541-543-062300- /O.CON.KLWX.SC.Y.0054.000000T0000Z-210306T2300Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 948 AM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-538-542-062300- /O.CON.KLWX.SC.Y.0055.000000T0000Z-210306T2300Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 948 AM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 5 to 10 kt with gusts up to 20 kt. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patapsco River including Baltimore Harbor, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CJL
871 WHUS71 KLWX 062235 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 535 PM EST Sat Mar 6 2021 ANZ531>534-537-539>541-543-062345- /O.EXP.KLWX.SC.Y.0054.000000T0000Z-210306T2300Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 535 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Winds are diminishing. $$ ANZ530-535-536-538-542-062345- /O.EXP.KLWX.SC.Y.0055.000000T0000Z-210306T2300Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 535 PM EST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Winds are diminishing. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 3:55 AM EST, 3 minutes earlier.
Area forecast discussion, Mar 5, 3:55 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
355 AM EST Fri Mar 5 2021
.SYNOPSIS...
Strong Canadian high pressure over the Great Lakes will slowly
build toward the region through the weekend before shifting into
the Southeast early next week, before migrating offshore toward
the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure will remain over the Great Lakes and Ohio Valley
while low pressure remains over eastern Canada. A blustery
northwest flow will continue for our area in between these
systems. The northwest flow will usher in dry conditions for
this time of year, but it will be chilly as well. Frequent wind
gusts are expected to be around 20 to 30 mph for most areas.
Winds may diminish some tonight, but it will remain chilly with
lows in the 20s for most areas (teens in the mountains).
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The low will remain over eastern Canada while the surface high
does build a little closer to our region. A blustery northwest
flow will bring more dry conditions along with sunshine, but it
will remain chilly for this time of year.
The high will build overhead Saturday night through Sunday
night, allowing for winds to diminish. However, it will remain
chilly for this time of year.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Large scale troughing will shift offshore on Monday, giving way to
increasingly zonal flow aloft. High pressure will settle overhead
within the zone of subsidence behind the departing trough, leading
to mostly sunny skies and light winds. High temperatures on Monday
will top out in the lower 50s for most.
The aforementioned large area of high pressure at the surface will
slide offshore and become nearly stationary through the middle of
the week. Meanwhile, a positively tilted trough will move into the
western CONUS, and very slowly translate eastward throughout the
week. This will result in a somewhat stagnant flow pattern across
the CONUS, with a strong belt of southwesterly flow aloft stretching
from the Desert Southwest to the Great Lakes. Several weak
disturbances embedded within that southwesterly flow aloft will
progress off to our northwest during the middle to latter portions
of the week, but most of the forcing for ascent should be displaced
off to our northwest. As a result, conditions are expected to stay
mostly dry, but a few showers can't be ruled out (especially across
northwestern portions of the forecast area) by Wednesday Night into
Thursday as the troughing slowly progresses further to the south and
east.
The main item of note in the long term portion of the forecast will
be the well above normal temperatures. Persistent southerly surface
flow on the backside of the offshore high/southwesterly flow aloft
ahead of the positively tilted trough situated off to our northwest
will transport an anomalously warm airmass into the region, and then
maintain it through much of the week. Highs on Tuesday and Wednesday
are expected to be in the 60s, with some lower 70s even possible by
Thursday.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
VFR conditions will persist through Sunday night. Gusty
northwest winds around 20 to 30 knots are expected today. Winds
may diminish some tonight, but gusty northwest winds around 15
to 25 knots are expected Saturday. Winds will diminish Saturday
night through Sunday night as high pressure builds overhead.
VFR conditions and light winds are expected at the terminals on
Monday and Tuesday.
&&
.MARINE...
Low pressure over eastern Canada and high pressure over the
Great Lakes will allow for gusty northwest winds over the waters
through Saturday. An SCA is in effect for all of the waters
through this evening. The SCA remains in effect overnight for
the lower Tidal Potomac River and middle portion of the Bay,
before picking back up for all of the waters Saturday.
High pressure will build toward the waters Saturday night
through Sunday night. Winds may still approach SCA criteria for
portions of the waters (middle Bay and lower Tidal Potomac
River) Saturday night into early Sunday, but winds should remain
below SCA criteria for most o the time later Sunday and Sunday
night.
Sub-SCA level winds are expected over the waters on both Monday and
Tuesday.
&&
.FIRE WEATHER...
Dry weather will persist through Saturday and the RH values will
be low each day (teens and 20s today, and teens/20s over central
VA Saturday with 20s and 30s across the rest of the area
Saturday). Gusty northwest winds are expected during this time
as well, with frequent gusts around 20 to 30 mph for most areas
today and 15 to 25 mph for Saturday. As fuels continue to dry
out over the next few days, the meteorological conditions may
enhance the threat for the spread of wildfires.
Confidence is too low at this time for any headlines since the
soils are likely holding onto some moisture due to recent rain
and snowmelt, and it will remain chilly as well.
Dry conditions with low humidity will likely continue for Sunday
and Monday, but winds should be less due to high pressure
building overhead.
Warmer conditions are expected for the middle portion of next
week, but there will likely be more atmospheric moisture.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 PM EST Saturday for ANZ531>534-
537-539>541-543.
Small Craft Advisory until midnight EST tonight for ANZ530-535-
536-538-542.
Small Craft Advisory from 8 AM to 6 PM EST Saturday for ANZ530-
535-536-538-542.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...KJP
AVIATION...BJL/KJP
MARINE...BJL/KJP
FIRE WEATHER...BJLHazardous weather outlook, Mar 4, 3:30 PM EST, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 330 PM EST Thu Mar 4 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-052030- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 330 PM EST Thu Mar 4 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-052030- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 330 PM EST Thu Mar 4 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-052030- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 330 PM EST Thu Mar 4 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.